Differential and Integral Equations

An eigenvalue problem related to the critical Sobolev exponent: variable coefficient case

Futoshi Takahashi

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let ${u_{{\varepsilon}}}$ be a least energy solution to the nearly critical problem \[ -{\Delta} u = c_0 K(x) u^{{p_{{\varepsilon}}}} \; \mbox{in} \; \Omega, \quad u>0 \; \mbox{in} \; \Omega, \quad u|_{{\partial} \Omega} = 0, \] where $\Omega \subset {\mathbb{R}}^N (N \ge 3)$ is a smooth bounded domain, $c_0 = N(N-2)$, ${p_{{\varepsilon}}} = (N+2)/(N-2) - {\varepsilon}$ where ${\varepsilon}>0$ is a small parameter and $K \in C^2(\overline{\Omega})$ is a positive function. Under some assumptions on $K$, we prove several asymptotic estimates of the eigenvalues ${\lambda}_{i,{\varepsilon}}$ and corresponding eigenfunctions $v_{i,{\varepsilon}}$ to the eigenvalue problem \begin{align*} \begin{cases} -{\Delta} v_{i,{\varepsilon}} = {\lambda}_{i,{\varepsilon}} \left( c_0 {p_{{\varepsilon}}} K(x) {u_{{\varepsilon}}}^{{p_{{\varepsilon}}}-1} \right) v_{i,{\varepsilon}} & \mbox{in} \; \Omega, \\ v_{i,{\varepsilon}} = 0 & \mbox{on} \; {\partial}\Omega, \\ \| v_{i,{\varepsilon}} \|_{L^{\infty}(\Omega)} = 1 & \end{cases} \end{align*} as ${\varepsilon} \to 0$, for $i= 2, \cdots, N+1, N+2$.

Article information

Source
Differential Integral Equations, Volume 23, Number 9/10 (2010), 827-860.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356019115

Mathematical Reviews number (MathSciNet)
MR2675585

Zentralblatt MATH identifier
1240.35031

Subjects
Primary: 35B33: Critical exponents 35J60: Nonlinear elliptic equations 35J25: Boundary value problems for second-order elliptic equations

Citation

Takahashi, Futoshi. An eigenvalue problem related to the critical Sobolev exponent: variable coefficient case. Differential Integral Equations 23 (2010), no. 9/10, 827--860. https://projecteuclid.org/euclid.die/1356019115


Export citation